Author Topic: Benzo Withdrawal  (Read 242 times)

[Buddie]

Benzo Withdrawal
« on: March 11, 2013, 07:19:35 am »
I'm a benzo/alcohol addict Was taking xanax for over a year and drinking in between and together then tried to quit cold turkey.Well 2 days into the withdrawal process I started having seizures and wound up in the hostpital for a week or so while they tapered me off.Was clean for awhile after that but recently relapsed.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Withdrawal
« Reply #1 on: March 11, 2013, 07:30:18 am »
Welcome to the forum cutitout.

It's good that you are looking for information on benzos. They are different than any other addictive substance in that they do cause seizures if you ct.

Are you wanting to taper or are you looking for addiction support here?

This is mainly a benzo cessation support site.  THere are many here who have successfully tapered off of Xanax. I am one.

I can't tell you how much better I feel. I was lucky, because I hit bottom immediately when I realized there was a problem with the benzo.

I had no addiction cravings at all because in my mind,  Xanax = no life. So it was easy to get off.

The withdrawals were hard though.

In my experience, the most important thing about addiction recovery is to re -imprint in your mind your associative meanings to Xanax.

If you feel that Xanax is good for you, you need to replace that with Xanax is not good for you.

This must be done on a subconscious level as well as a conscious one. There is much to learn about benzos, and I hope you keep posting.


As soon as you can, please add a signature with your history of benzo meds/doses etc. so that we can reply to your posts with more relevant responses. This link will show you how   Create a signature


Here are some links to get you started

The Ashton Manual is an authoritative source on benzo withdrawal and recovery.

Here is a link to the  General Taper Plans 

Here also is a link to The Withdrawal & recovery support board where you can post questions relating to your symptoms : http://www.benzobuddies.org/forum/index.php?board=55.0

The usual recommendation is to taper 5-10% every 10-14 days.  This is just a basic guide, you can adjust the percentage and length of days between cuts to make this as easy on your nervous system as possible.
The optimal rate of withdrawal is the fastest one that can be reasonably achieved without causing intolerable withdrawal symptoms. There will be great variability in this, but most people can taper off as per Ashton's protocols or faster. Some find they have to go slower.

I highly recommend reading   What Is Happening In Your Brain   by parker


I hope you keep posting, ok?

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Withdrawal
« Reply #2 on: March 11, 2013, 08:05:49 am »
Thanks alot for the intro glad to see a fellow benzo addict handle the dreadful process of getting off of xanax.I'm not sure I need to taper,when I had seizures and would up in the E.R. they admitted me and put me up in a room for a week or so and tapered me off using Ativan and some other stuff and after they release me I was sick for a couple weeks or so but nothing compared to when I stopped cold.I realized I had an addiction and decided to stop while I still had about 13 bars in my possession I figured hey if I'm gonna quit mine as well not wait until I run out and also figured if it got too bad I could always just take 1.Well I let pride get in the way and ignored the advice about tapering and told myself I'm stronger than that but was I wrong and that's when 2-3 days into withdrawal I started having seizures.Well I was clean for about 6 months then relapsed again then got clean again then finally relapsed again a few weeks ago and just stopped 2 days ago and honestly I don't know if I'm looking for support or what but I feel like crap and really need to stop this stuff all together.
« Last Edit: March 11, 2013, 08:34:13 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Withdrawal
« Reply #3 on: March 11, 2013, 08:08:37 am »
Just read you signature congrats on your  self administered taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Withdrawal
« Reply #4 on: March 11, 2013, 10:28:01 am »
Hello [...],

Welcome to the forum from me too  :)

I'm sorry to hear what you've been through, I'm sure that experience must have been very frightening.

You were taking very high doses of the xanax at one stage and drinking alcohol too,this is not a good combination and can be very dangerous. It might be an idea to try to abstain fronm the alcohol while you are taking the xanax. As [...] said cold turkey from benzodiazepines is not advised and can give rise to seme serious symptoms. A slow, gradual taper is what is recommended within the guidelines that [...] has given you to minimise the withdrawal effects. You are obviously not feeling well on the xanax so perhaps you'd like to try a slow, careful taper which you should find much more manageable. There are many members here who have managed to safely come off benzos and they are doing very well.

I will leave you with a link to a support blog here which is dedicated to members who are tapering from xanax, I'm sure the members there will be happy to assist you with good tapering advice to ensure that your taper is as smooth and as comfortable as possible.
Here is a link to The Xanax support blog :


http://www.benzobuddies.org/forum/index.php?topic=43272.msg1018148#msg1018148


I'm glad you found us and I wish you success with the taper.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Withdrawal
« Reply #5 on: March 11, 2013, 12:02:27 pm »
Well, Im fglad you found your way here. The whole point of tapering off these drugs is to prevent things like seizures from happening. It also gives one the time to think about things, sort out whats happened, and begin to make some changes in your life and how you've handled things.
Id suggest spending some time reading other people's stories here. I usually steer people away from reading the "scary posts" but maybe you are an exception. You might try reading stuff in the Cold Turkey section here.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo Withdrawal
« Reply #6 on: March 11, 2013, 12:10:12 pm »
Thanks alot for the intro glad to see a fellow benzo addict handle the dreadful process of getting off of xanax.I'm not sure I need to taper,when I had seizures and would up in the E.R. they admitted me and put me up in a room for a week or so and tapered me off using Ativan and some other stuff and after they release me I was sick for a couple weeks or so but nothing compared to when I stopped cold.I realized I had an addiction and decided to stop while I still had about 13 bars in my possession I figured hey if I'm gonna quit mine as well not wait until I run out and also figured if it got too bad I could always just take 1.Well I let pride get in the way and ignored the advice about tapering and told myself I'm stronger than that but was I wrong and that's when 2-3 days into withdrawal I started having seizures.Well I was clean for about 6 months then relapsed again then got clean again then finally relapsed again a few weeks ago and just stopped 2 days ago and honestly I don't know if I'm looking for support or what but I feel like crap and really need to stop this stuff all together.

Correct me if I'm wrong, but when you say you "relapsed" does that mean you decided to start using again?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.